Georgia, 2005

Hail in Georgia, December 4, 2005

December 4, 2005 · NWS CAE · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before the first event at Dec 4, 2:57 PM EST, 2 hours 17 minutes earlier.

Area forecast discussion, Dec 4, 2:57 PM EST, 2 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
257 PM EST SUN DEC 4 2005

.SHORT TERM (TONIGHT THROUGH TUESDAY NIGHT)...
WINDS NOT GETTING AS STRONG AS MODELS WERE ADVERTISING. SO HAVE
DROPPED LAKE WIND ADVISORY ACROSS THE CWA. SKIES CLEARED OUT
BEHIND S/W THAT MOVED THROUGH THIS MORNING. TEMPS HAVE REALLY SHOT
UP TODAY AND THUNDERSTORMS ARE DEVELOPING IN THE CENTRAL GA/AL
REGION AND WILL PROBABLY PROPAGATE IN THE MIDLANDS THIS EVENING.
WE HAVE BECOME SOMEWHAT UNSTABLE AND VERTICAL WIND SPEED SHEAR
LOOKS FAIRLY IMPRESSIVE. AS THE LOW THAT IS GETTING ORGANIZED IN
THE SRN PORTION OF LA MOVES THIS WAY...SHOWERS AND THUNDERSTORMS
WILL BECOME MORE NUMEROUS TONIGHT. COLD FRONT IS EXPECTED TO PASS
THROUGH AROUND 06Z TONIGHT. CAA WILL BEGIN TO MOVE INTO THE REGION
HOWEVER DEPENDING ON THE TRACK OF THE LOW CENTER WILL REALLY
DETERMINE THE HIGH TEMP FOR MONDAY. IF THE LOW TRACKS S OF US WE
WILL REMAIN IN NE FLOW AND BARELY GET INTO THE MID TO UPPER
50S...HOWEVER IF THE TRACK IS N OF US THEN WE WILL GET INTO THE
LOWER TO MIDDLE 60S. AM LEANING TOWARDS A NRN TRACK AND WILL GO
AROUND 60 TO LOWER 60S.

LOW EXITS THE AREA LATE MONDAY NIGHT AND INTO TUESDAY MORNING. AND
CLEARING WILL BE THE RULE FOR TUESDAY AS DRIER AIR MOVES INTO THE
REGION. REAL COLD AIR WILL BEGIN TO MAKE ITS WAY INTO THE AREA ON
TUESDAY NIGHT.

&&

.LONG TERM (WEDNESDAY THROUGH SUNDAY)...
VERY STRONG ARCTIC HIGH PRESSURE SYSTEM WILL BUILD INTO THE AREA
ON WED AND REMAIN OVER THE AREA THROUGH FRIDAY. HPC GUIDANCE IS
FORECASTING A LOW CENTER TO DEVELOP IN THE GULF OF MEXICO AND MOVE
ACROSS NORTH CENTRAL FL ON FRI...WHICH COULD MAKE FOR SOME
INTERESTING WEATHER FOR OUR REGION LATE IN THE WEEK. PUT IN ONLY
SLIGHT CHANCE OF SHOWERS LATE IN THE WEEK. TEMPERATURES WILL BE
WELL BELOW NORMAL AS ARCTIC HIGH WILL SETTLE IN OVER THE AREA.

&&

.AVIATION...
LOW LEVEL SOUTHWEST FLOW BRINGING IN MOISTURE THIS AFTERNOON AND
TONIGHT. 2-3 THOUSAND FT WINDS SOUTHWEST AT 20 KT. WITH TEMPS IN THE
MID 70S THIS AFTERNOON...SOME WIND GUSTS TO NEAR 20 KT MAKING TO THE
SURFACE. LAKE WIND ADVISORY HASNT VERIFIED YET...STILL MARGINAL BUT
WINDS MAY REMAIN AT OR BELOW 20 KT. COLD FRONT WILL APPROACH THE
AREA FROM THE NORTHWEST 00-06Z. SCATTERED SHOWERS DEVELOPING IN THE
NORTHERN CSRA SHOULD SPREAD OVER THE CAE CWA OVERNIGHT. VFR CONDS
EARLY...BRIEFLY IFR-MVFR CONDITIONS IN SHOWERS AND THUNDERSTORMS
UNTIL ABOUT 03-04Z. COLD FRONT MOVES INTO THE CAE CWA AFTER 06Z.
THEN MVFR CIGS/VSBYS IN SHOWERS AND SOME THUNDERSTORMS 06-11Z.
CONDITIONS RIGHT AT UPPER IFR LIMITS MONDAY MORNING WITH ISENTROPIC
LIFT...NORTHEAST SURFACE WINDS 10-15KT AND SHOWERS.
&&

.CAE WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
GA...NONE.
&&

17/17/07
Hazardous weather outlook, Dec 4, 10:45 AM EST, 6 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
1045 AM EST SUN DEC 4 2005

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
051545-
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
1045 AM EST SUN DEC 4 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH
CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA..

.DAY ONE...TODAY AND TONIGHT
.SEVERE WEATHER...THE THREAT OF SEVERE WEATHER HAS DIMINISHED OVER
THE AREA. HOWEVER...THERE REMAINS THE POSSIBILITY OF STRONG
THUNDERSTORMS LATE TONIGHT. SEE SEVERE WEATHER OUTLOOK (PRODUCT ID
CAESPSCAE) ISSUED BY THIS OFFICE AT 1033 AM THIS MORNING.
.LAKE WINDS...A LAKE WIND ADVISORY IS IN EFFECT ON THE AREA LAKES
FROM 11 AM THIS MORNING THROUGH 5 PM THIS AFTERNOON. SEE LAKE WIND
ADVISORY (PRODUCT ID CAENPWCAE) ISSUED BY THIS OFFICE AT 318 AM
THIS MORNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED.

In the hours before

Special weather statement, Dec 4, 5:05 PM EST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
505 PM EST SUN DEC 4 2005

SCZ020-026-042230-

NEWBERRY-SALUDA-
505 PM EST SUN DEC 4 2005

...STRONG THUNDERSTORMS WILL IMPACT NEWBERRY COUNTY AND SALUDA COUNTY
THROUGH 530 PM EST...

AT 505 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES WEST OF CHAPPELLS...OR ABOUT 13
MILES EAST OF GREENWOOD...MOVING EAST AT 30 MPH. THIS STRONG
THUNDERSTORM WILL AFFECT AREAS IN AND AROUND CHAPPELLS...
SILVERSTREET...PROSPERITY AND NEWBERRY THROUGH 530 PM EST.

GUSTY WINDS OF 35 TO 45 MPH, ALONG WITH HAIL UP TO A HALF AN INCH,
CAN BE EXPECTED.

The radar

The Columbia radar (KCAE), 113 km away, was scanning. The volume nearest the first event began at 22:13 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Richmond

When
December 4, 5:14 PM EST
Where
Richmond County, Ft Gordon
Measured
0.88 in hail
Reported by
OTHER FEDERAL AGENCY
Coordinates
33.383, -82.133

Ft. Gordon MP's said they had nickel size hail in the area.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2005Every state in 2005This day in weather historyWarnings in Georgia, December 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5482095.